Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Allergic Reaction!!!

I went to the ER this morning for a really bad UTI, they gave me an IV antibiotic (cefalexin I think). I started itching immediatly, it was really horrible! They stopped the IV and pushed some benadryl and I was better. But I am worried that my baby could have been harmed by the reaction, the doctor was a dick and really didn't care and would not check. Has anyone else experienced this and everything was fine? I will call the OB tomorrow.

Answer Question
 
kittymontclaire

Asked by kittymontclaire at 8:59 PM on Jan. 2, 2010 in Pregnancy

Level 4 (31 Credits)
Answers (3)
  • I'm pretty sure you're both fine. They did stop the IV and gave the benedryl. I wouldn't stress it especially if baby has been moving around today. Hope you saved the doc's name just in case you need to push a lawsuit, but I think everything is ok.
    2autisticsmom

    Answer by 2autisticsmom at 9:03 PM on Jan. 2, 2010

  • I have never experienced anything like that while pregnant. I'm so sorry this happened to you!

    I just wanted to suggest that it might be important to list this allergy on your medical record and with your child's pediatrician. Sometimes being "sensitized" to things in the womb can relate to reactions later in life.

    Blessings of health to you and your baby.
    ecodani

    Answer by ecodani at 9:06 PM on Jan. 2, 2010

  • Thank you :), I wish I could feel the baby. Im only 11 weeks. I wish that you could just go and get an ultrasound whenever you want, I worry so much. I want to see that baby! I won't be ok until I do.
    kittymontclaire

    Answer by kittymontclaire at 9:19 PM on Jan. 2, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Pregnancy
Very crampy!!

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN